Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 297, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 10, 2004, 8:08 PM CDT for Lawrence County, Arkansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2004, 8:08 PM CDT (01:08 UTC)
- Expired
- Aug 10, 2004, 8:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, AR
The radar
The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Aug 10, 3:00 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT TUE AUG 10 2004 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN ALONG THE ARKANSAS/MISSOURI BORDER AND IN SOUTHERN KY ATTM NEAR A SURFACE BOUNDARY. THIS BOUNDARY/FRONT WILL DROP SLOWLY SOUTH INTO THE AREA TONIGHT. THE FRONT SHOULD MOVE SOUTH OF THE AREA BY WEDNESDAY EVENING. THIS PATTERN OPENS THE DOOR MILD DRY WEATHER THURSDAY THROUGH NEXT TUESDAY. TEMPERATURES WILL AGAIN BE MUCH COOLER THAN NORMAL. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && RENCH
Hazardous weather outlook, Aug 10, 3:10 AM CDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 310 AM CDT TUE AUG 10 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-111100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 310 AM CDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A COLD FRONT WILL MOVE INTO THE REGION TODAY. THERE WILL BE SOME SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE FRONT WILL STILL BE OVER NORTH MISSISSIPPI ON WEDNESDAY AND ADDITIONAL THUNDERSTORMS ARE EXPECTED. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER NORTH MISSISSIPPI ON WEDNESDAY WITH DAMAGING WINDS BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER NORTH MISSISSIPPI ON WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Aug 10, 6:21 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 621 PM CDT TUE AUG 10 2004 ARZ035-102345- CROSS AR- 621 PM CDT TUE AUG 10 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF HICKORY RIDGE AT 621 PM CDT...MOVING SOUTHEAST AT 15 MPH. PEOPLE IN WESTERN CROSS COUNTY SHOULD MONITOR THIS STORM CLOSELY. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:55 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 35 min |
| Aug 11, 2:26 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 34 min |
| Aug 11, 2:47 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.